MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180415
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a procedure to place an arterial injection reservoir, a concomitant carry león microcatheter (utm) was delivered to the lesion.The 4mm x 15cm deltafill 18 coil (dlf180415 / 30392710) was used, but the coil size did not fit the lesion therefore, it was resheathed as per the instructions for use (ifu).However, the introducer sheath got damaged and the coil could not be resheathed.The procedure was completed.There was no report of any patient injury.The complaint device was returned for evaluation.During the microscopic inspection of the returned device, the embolic coil was observed in damaged condition.Based on the product analysis on 31 may 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.[conclusion]: the healthcare professional reported that during a procedure to place an arterial injection reservoir, a concomitant carry león microcatheter (utm) was delivered to the lesion.The 4mm x 15cm deltafill 18 coil (dlf180415 / 30392710) was used, but the coil size did not fit the lesion therefore, it was resheathed as per the instructions for use (ifu).However, the introducer sheath got damaged and the coil could not be resheathed.The procedure was completed.There was no report of any patient injury.The complaint coil was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 15cm deltafill 18 coil was received for analysis.Visual inspection was performed.The embolic coil was observed protruding from the introducer.No other damages nor anomalies were observed during the visual analysis.Microscopic inspection was performed.The embolic coil was examined and under magnification, residues of dried blood can be observed on the introducer.The embolic coil is damaged.No other damages nor anomalies were noted.Functional evaluation could not be performed due to the condition of the coil being damaged and protruding from the introducer.A review of manufacturing documentation associated with this lot (30392710) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that during the procedure, the complaint coil was delivered to the target via the carry león microcatheter (utm) but the coil size did not fit the lesion, therefore the coil was resheathed per the ifu, but the sheath became damaged.Although there was no appearance of damage observed on the actual introducer, the embolic coil was observed protruding from it during the visual inspection.The reported issue is confirmed based on this visual observation.Microscopic inspection noted residues of dried blood on the introducer in addition to the damaged condition of the embolic coil.The exact cause cannot be conclusively determined, but likely procedural and other factors during the procedure may have been the contributing factors.The dried blood residues observed on the introducer can be a normal result of the procedure and not related to the reported complaint; procedure and other factors may have been the contributing factors to the residues observed, though this cannot be conclusively determined.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use (ifu) contains the following recommendations: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rotating hemostasis valve (rhv) main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.The embolic coil underwent microscopic inspection and it was observed in damaged condition.Coil damage is a known potential issues associated with the use of microcoil in endovascular embolization procedures.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.The exact cause of the damaged condition cannot be conclusively determined; however, a likely factor that can contribute to the coil becoming damaged is an insufficient flush through the microcatheter during the procedure.The residues of dried blood observed on the introducer suggest that there may have been an insufficient flush through the concomitant microcatheter.Without an adequate and continuous flush maintained through the microcatheter, the embolic coil could encounter resistance / friction which could result in the embolic coil becoming damaged as observed during the microscopic inspection.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 15cm deltafill 18 coil left the manufacturing facility with the embolic coil in the damaged condition and protruding from the introducer as observed during the microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 4MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11922789
Report Number3008114965-2021-00229
Device Sequence Number11720282
Product Code KRD
UDI-Device Identifier10886704077206
UDI-Public10886704077206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberDLF180415
Device Catalogue NumberDLF180415
Device Lot Number30392710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2021
Initial Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARRY LEÓN MICROCATHETER (UTM)